Medicines May Cause One to Feel Lightheaded

Q: I was diagnosed with migraine and currently using Flunarizine, Arix, Propranolol and peritol since last November. Sometimes I feel so sleepy and very lightheaded, like I’m about to faint. Is this due to those medications or due to any other reason. Please help me.
By: Chamika

Reply:

It is likely that your symptoms of sleepiness and lightheadedness are due to the medications you are having. You need to talk to your doctor about it. He may consider changing the drug regimen.

The drugs you are taking play a preventive role in migraine treatment. That is, they prevent or reduce the frequency of any migraine attack occurring. Usually, only Flunarizine or just Propranolol are given. Especially propranolol reduces the blood pressure, so less supply may be available to the brain and thereby lightheadedness.

An assessment needs to be made considering the severity of headaches in your case. You may talk to your doctor about reducing the medications.

Take Care,

Buddy M.D.